Even though this thread is about five years old, I wanted to share my experience with fluvoxamine (generic Luvox) with the hope that it will help someone. Fluvoxamine has really helped eliminate intrusive thoughts--almost too well. It has gotten to the point that I sleep at least 12 hours a day if I don't use an alarm. When I got my blood checked about a year or two after starting to take fluvoxamine, it turned out I had low thyroid.
I guess hypothyroidism is a potential side effect of fluvoxamine in a very small amount of people, and there was a study trying to determine whether this was a possibility. Unfortunately, taking levothyroxine for the hypothyroidism hasn't seemed to help. Tapering off fluvoxamine (from 200 mg to 100 mg) hasn't helped either. The drowsiness affected my previous job. I simply could not stay awake at work and ended up having to quit my job and to move home to my parents'.
I also have a very difficult time falling asleep. When I am asleep, I have vivid dreams. I didn't used to dream at all.
I agree with another poster that being on fluvoxamine is like being constantly stoned in the sense that I typically feel little motivation to do anything (not that I've been stoned--this is what I imagine it's like based on what I've heard). I used to write a lot, and I feel no motivation to do that. I felt no motivation to feed myself. Sleeping was about the only thing I could do. The lack of motivation has subsided somewhat as I've decreased my dosage.
My appetite has also been very screwy. Sometimes I have nausea. Sometimes I am appetite-less.
It feels really good not to deal with intrusive thoughts, but the effect isn't as strong on a lower dose, and I would like to go off the medication altogether because of the lethargy and fatigue. Living life--having a job, sleeping a normal amount of time, and having a healthy appetite--has been impossible on fluvoxamine. It was good enough to use it for a time and see what "normal" is like. I think I'll have to find an alternative solution.
I would strongly recommend tapering your dose by about 25 mg at a time. I experienced extreme brain buzz (electric shock-like sensations in the head) while tapering my dose by 50 mg. The buzz lasted for about 3 or 4 days. I'm hoping I'm not one of the unlucky ones who has permanent problems when I go off fluvoxamine.